Alert archive / Hawaii / High Surf Warnings in 2007

High Surf Warning 6, NWS Honolulu, HI

March 13, 20074 counties in Hawaii

NWS Honolulu, HI issued this high surf warning at Mar 13, 2007, 3:31 AM HST for 4 counties in Hawaii. It took effect at Mar 13, 2007, 2:00 PM HST. It was in force for 45 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 13, 2007, 3:31 AM HST (13:31 UTC)
In effect from
Mar 13, 2007, 2:00 PM HST
Expired
Mar 15, 2007, 11:26 AM HST
In force
45 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI

What was reported inside it

TimeReportWhereRemark
Mar 13, 7:04 PM HSTHIGH SURFPupukea, HIBEACH AT WAIMEA BAY REPORTED TO BE CLOSED DUE TO HIGH SURF

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lihue, (PHLI), launched 12:00Z, 1.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 12:00Z on 2007-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1080 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 12:00Z on 2007-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1080 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHHW40 PHFO 131331
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 AM HST TUE MAR 13 2007

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI FROM 2 PM TODAY THROUGH 4 PM WEDNESDAY...

...HIGH SURF WARNING FOR NORTH FACING SHORES OF MAUI AND WEST
FACING SHORES OF THE BIG ISLAND FROM 10 PM TONIGHT THROUGH 4 AM
THURSDAY...

.OVERVIEW...A POWERFUL LOW NORTHWEST OF THE ISLANDS THIS PAST
WEEKEND GENERATED LARGE OPEN OCEAN SWELLS THAT WILL BE ARRIVING IN
ISLAND WATERS THIS AFTERNOON AND TONIGHT. THE LARGE SWELL WILL
CONTINUE THROUGH WEDNESDAY...AND THEN DECLINE.

HIZ001>003-006>009-012-013-140230-
/O.NEW.PHFO.SU.W.0006.070314T0000Z-070315T0200Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-
331 AM HST TUE MAR 13 2007

...HIGH SURF WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 PM
HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 PM HST
WEDNESDAY. 

SURF ALONG NORTH FACING SHORES OF NIIHAU KAUAI AND OAHU WILL
INCREASE THIS AFTERNOON AND TONIGHT...REACHING HEIGHTS OF 25 TO 30
FEET...WITH OCCASIONAL SETS TO 40 FEET ON OUTER REEFS.

SURF ALONG WEST FACING SHORES OF NIIHAU KAUAI AND OAHU WILL
INCREASE THIS AFTERNOON AND TONIGHT...REACHING HEIGHTS OF 18 TO
25 FEET...WITH OCCASIONAL SETS TO 30 FEET ON OUTER REEFS.

SURF WILL REMAIN ABOVE WARNING LEVEL HEIGHTS THROUGH THE DAY
WEDNESDAY. 

$$

HIZ017-020-023-026-140230-
/O.NEW.PHFO.SU.W.0006.070314T0800Z-070315T1400Z/
MAUI WINDWARD WEST-WINDWARD HALEAKALA-KONA-KOHALA-
331 AM HST TUE MAR 13 2007

...HIGH SURF WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
HST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM HST
THURSDAY. 

SURF ALONG NORTH FACING SHORES OF MAUI WILL BUILD TO HEIGHTS OF 20
TO 25 FEET TONIGHT...AND REMAIN NEAR THOSE HEIGHTS THROUGH
WEDNESDAY NIGHT.

SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BUILD TO HEIGHTS
OF 10 TO 15 FEET TONIGHT...AND REMAIN NEAR THOSE HEIGHTS THROUGH
WEDNESDAY NIGHT. 

$$

BIRCHARD
7 follow-up statements
000
WHHW40 PHFO 131408 CCA
CFWHFO

COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
407 AM HST TUE MAR 13 2007

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI FROM 2 PM TODAY THROUGH 4 PM WEDNESDAY...

...HIGH SURF WARNING FOR NORTH FACING SHORES OF MAUI AND WEST
FACING SHORES OF THE BIG ISLAND FROM 10 PM TONIGHT THROUGH 4 AM
THURSDAY...

.OVERVIEW...A POWERFUL LOW NORTHWEST OF THE ISLANDS THIS PAST
WEEKEND GENERATED LARGE OPEN OCEAN SWELLS THAT WILL BE ARRIVING IN
ISLAND WATERS THIS AFTERNOON AND TONIGHT. THE LARGE SWELL WILL
CONTINUE THROUGH WEDNESDAY...AND THEN DECLINE.

HIZ001>003-006>009-012-013-140315-
/O.COR.PHFO.SU.W.0006.070314T0000Z-070315T0200Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-
407 AM HST TUE MAR 13 2007

...HIGH SURF WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 PM
HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 PM HST
WEDNESDAY. 

SURF ALONG NORTH FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI WILL
INCREASE THIS AFTERNOON AND TONIGHT...REACHING HEIGHTS OF 25 TO 30
FEET...WITH OCCASIONAL SETS TO 40 FEET ON OUTER REEFS.

SURF ALONG WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI WILL
INCREASE THIS AFTERNOON AND TONIGHT...REACHING HEIGHTS OF 18 TO 25
FEET...WITH OCCASIONAL SETS TO 30 FEET ON OUTER REEFS.

SURF WILL REMAIN ABOVE WARNING LEVEL HEIGHTS THROUGH THE DAY
WEDNESDAY. 

$$

HIZ017-020-023-026-140315-
/O.NEW.PHFO.SU.W.0006.070314T0800Z-070315T1400Z/
MAUI WINDWARD WEST-WINDWARD HALEAKALA-KONA-KOHALA-
407 AM HST TUE MAR 13 2007

...HIGH SURF WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
HST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM HST
THURSDAY. 

SURF ALONG NORTH FACING SHORES OF MAUI WILL BUILD TO HEIGHTS OF 20
TO 25 FEET TONIGHT...AND REMAIN NEAR THOSE HEIGHTS THROUGH
WEDNESDAY NIGHT.

SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BUILD TO HEIGHTS
OF 10 TO 15 FEET TONIGHT...AND REMAIN NEAR THOSE HEIGHTS THROUGH
WEDNESDAY NIGHT. 

$$

BIRCHARD
000
WHHW40 PHFO 140205
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
405 PM HST TUE MAR 13 2007

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI THROUGH 4 PM WEDNESDAY...

...HIGH SURF WARNING FOR NORTH FACING SHORES OF MAUI THROUGH 4 AM
THURSDAY...

...HIGH SURF WARNING FOR WEST FACING SHORES OF THE BIG ISLAND
FROM 10 PM TONIGHT THROUGH 4 AM THURSDAY...

.OVERVIEW...A POWERFUL LOW NORTHWEST OF THE ISLANDS THIS PAST
WEEKEND GENERATED LARGE OPEN OCEAN SWELLS THAT ARE SPREADING
SOUTHEAST THROUGH ISLAND WATERS. THE LARGE SWELL WILL CONTINUE
THROUGH WEDNESDAY...AND THEN DECLINE.

HIZ019-141515-
/O.EXB.PHFO.SU.W.0006.070314T0205Z-070315T1400Z/
MAUI CENTRAL VALLEY-
405 PM HST TUE MAR 13 2007

...HIGH SURF WARNING IN EFFECT UNTIL 4 AM HST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
WARNING THROUGH 4 AM HST THURSDAY.

SURF ALONG NORTH FACING SHORES OF MAUI WILL BUILD TO HEIGHTS OF
20 TO 25 FEET TONIGHT...AND REMAIN NEAR THOSE HEIGHTS THROUGH
WEDNESDAY NIGHT.

$$

HIZ017-020-141515-
/O.EXT.PHFO.SU.W.0006.070314T0205Z-070315T1400Z/
MAUI WINDWARD WEST-WINDWARD HALEAKALA-
405 PM HST TUE MAR 13 2007

...HIGH SURF WARNING NOW IN EFFECT UNTIL 4 AM HST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
WARNING THROUGH 4 AM HST THURSDAY.

SURF ALONG NORTH FACING SHORES OF MAUI WILL BUILD TO HEIGHTS OF
20 TO 25 FEET TONIGHT...AND REMAIN NEAR THOSE HEIGHTS THROUGH
WEDNESDAY NIGHT.


$$

HIZ001>003-006>009-012-013-141515-
/O.CON.PHFO.SU.W.0006.000000T0000Z-070315T0200Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-
405 PM HST TUE MAR 13 2007

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 PM HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT THROUGH 4 PM HST WEDNESDAY.

SURF ALONG NORTH FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI
WILL INCREASE TONIGHT...REACHING HEIGHTS OF 25 TO 30 FEET...WITH
OCCASIONAL SETS TO 40 FEET ON OUTER REEFS.

SURF ALONG WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI
WILL INCREASE TONIGHT...REACHING HEIGHTS OF 18 TO 25 FEET...WITH
OCCASIONAL SETS TO 30 FEET ON OUTER REEFS.

SURF WILL REMAIN ABOVE WARNING LEVEL HEIGHTS THROUGH THE DAY
WEDNESDAY.

$$

HIZ023-026-141515-
/O.CON.PHFO.SU.W.0006.070314T0800Z-070315T1400Z/
KONA-KOHALA-
405 PM HST TUE MAR 13 2007

...HIGH SURF WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
4 AM HST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM HST
THURSDAY.

SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BUILD TO
HEIGHTS OF 10 TO 15 FEET TONIGHT...AND REMAIN NEAR THOSE HEIGHTS
THROUGH WEDNESDAY NIGHT.

$$
DONALDSON
000
WHHW40 PHFO 141338
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
338 AM HST WED MAR 14 2007

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI THROUGH 4 PM TODAY...

...HIGH SURF WARNING FOR NORTH FACING SHORES OF MAUI AND WEST
FACING SHORES OF THE BIG ISLAND THROUGH 4 AM THURSDAY...

.OVERVIEW...LARGE OPEN OCEAN SWELLS CONTINUE TO MOVE THROUGH
HAWAIIAN WATERS...BUT WILL BE DECREASING TODAY AND TONIGHT. 

RESIDENTS AND VISITORS ARE URGED TO AVOID THE WATER DUE TO THE
DANGEROUS WAVE ACTION...AND POTENTIAL FOR STRONG RIP CURRENTS.
FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE
FACE...OR FRONT...OF WAVES.

HIZ017-019-020-023-026-150215-
/O.CON.PHFO.SU.W.0006.000000T0000Z-070315T1400Z/
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-KONA-
KOHALA-
338 AM HST WED MAR 14 2007

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 AM HST THURSDAY...

SURF ALONG NORTH FACING SHORES OF MAUI WILL BE 15 TO 25 FEET
THROUGH THIS EVENING...AND THEN DECLINE OVERNIGHT TONIGHT. 

SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BE 10 TO 15
FEET THROUGH THIS EVENING...AND THEN DECLINE OVERNIGHT TONIGHT.

ALTHOUGH SURF IS EXPECTED TO DROP BELOW WARNING LEVELS BY EARLY
THURSDAY...THIS WARNING WILL LIKELY NEED TO BE FOLLOWED A HIGH
SURF ADVISORY...AS SURF WILL REMAIN ELEVATED THROUGH THURSDAY.

$$

HIZ001>003-006>009-012-013-150200-
/O.CON.PHFO.SU.W.0006.000000T0000Z-070315T0200Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-
338 AM HST WED MAR 14 2007

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 PM HST THIS
AFTERNOON...

SURF ALONG NORTH FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI
WILL BE AS HIGH AS 20 TO 30 FEET THIS MORNING...WITH OCCASIONAL
SETS TO 35 FEET ON OUTER REEFS. SURF WILL DECLINE THROUGH THIS
AFTERNOON...FALLING BELOW 25 FEET BY THIS EVENING.

SURF ALONG WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI
WILL BE AS HIGH AS 15 TO 22 FEET THIS MORNING...WITH OCCASIONAL
SETS TO 30 FEET ON OUTER REEFS. SURF WILL DECLINE THROUGH THIS
AFTERNOON...FALLING BELOW 20 FEET BY THIS EVENING.

ALTHOUGH SURF IS EXPECTED TO DROP BELOW WARNING LEVELS BY
TONIGHT...THIS WARNING WILL LIKELY NEED TO BE FOLLOWED A HIGH SURF
ADVISORY...AS SURF WILL REMAIN ELEVATED THROUGH THURSDAY.

$$

BIRCHARD
000
WHHW40 PHFO 150123
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
323 PM HST WED MAR 14 2007

...HIGH SURF WARNING FOR NORTH FACING SHORES OF MAUI MOLOKAI AND
WEST FACING SHORES OF THE BIG ISLAND THROUGH 6 AM THURSDAY...

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI AND OAHU THROUGH 6 AM THURSDAY...

.OVERVIEW...SURF ON KAUAI NIIHAU AND OAHU HAS DROPPED TO ADVISORY
LEVELS AS A LARGE OPEN OCEAN SWELL MOVES THROUGH THE ISLAND CHAIN. RESPONSIBLE
FOR HAS DROPPED TO ADVISORY LEVELS NEAR KAUAI AND OAHU BUT
CONTINUES AT WARNING LEVELS FROM MOLOKAI TO THE BIG ISLAND.

RESIDENTS AND VISITORS ARE URGED TO AVOID THE WATER DUE TO THE
DANGEROUS WAVE ACTION...AND POTENTIAL FOR STRONG RIP CURRENTS.
FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...
OR FRONT...OF WAVES.

HIZ001>003-006>009-151430-
/O.CAN.PHFO.SU.W.0006.000000T0000Z-070315T0200Z/
/O.NEW.PHFO.SU.Y.0016.070315T0123Z-070315T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-
323 PM HST WED MAR 14 2007

...HIGH SURF WARNING IS CANCELLED...
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE HIGH
SURF WARNING HAS BEEN CANCELLED.

SURF ALONG NORTH FACING SHORES OF NIIHAU KAUAI AND OAHU WILL BE
AS HIGH AS 16 TO 24 FEET TONIGHT...AND THEN DECLINE IN THE EARLY
MORNING.

SURF ALONG WEST FACING SHORES OF NIIHAU KAUAI AND OAHU WILL BE AS
HIGH AS 10 TO 18 FEET TONIGHT....AND THEN DECLINE IN THE EARLY
MORNING.


$$

HIZ012-013-017-019-020-023-026-151430-
/O.EXT.PHFO.SU.W.0006.000000T0000Z-070315T1600Z/
MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-KONA-KOHALA-
323 PM HST WED MAR 14 2007

...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM HST THURSDAY...

SURF ALONG NORTH FACING SHORES OF MOLOKAI AND MAUI WILL BE 20 TO
30 FEET TONIGHT...AND THEN DECLINE IN THE EARLY MORNING.

SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BE 10 TO
15 FEET THROUGH TONIGHT...AND THEN DECLINE IN THE EARLY MORNING.

ALTHOUGH SURF IS EXPECTED TO DROP BELOW WARNING LEVELS BY EARLY
THURSDAY...THIS WARNING WILL LIKELY NEED TO BE FOLLOWED A HIGH
SURF ADVISORY...AS SURF WILL REMAIN ELEVATED THROUGH THURSDAY.

$$


MORRISON
000
WHHW40 PHFO 150533
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
733 PM HST WED MAR 14 2007

...HIGH SURF WARNING FOR WEST FACING SHORES OF THE BIG ISLAND
THROUGH 6 AM HST THURSDAY...

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI AND OAHU AND NORTH FACING SHORES OF MOLOKAI AND MAUI THROUGH
6 AM HST THURSDAY...

.OVERVIEW...THE SURF PRODUCED BY A LARGE NORTHWEST SWELL REMAINS
ABOVE THE WARNING THRESHOLD ALONG THE WEST FACING SHORES OF THE
BIG ISLAND. THE SURF HAS DROPPED TO ADVISORY LEVELS ON ALL OF THE
SMALLER HAWAIIAN ISLANDS.

RESIDENTS AND VISITORS ARE URGED TO AVOID THE WATER ALONG THE
AFFECTED SHORELINES  DUE TO THE DANGEROUS WAVE ACTION...AND THE
POTENTIAL FOR STRONG RIP CURRENTS. FORECAST SURF HEIGHTS ARE
ESTIMATES OF THE HEIGHT OF THE FACE... OR FRONT...OF WAVES.

HIZ012-013-017-019-020-151600-
/O.CAN.PHFO.SU.W.0006.000000T0000Z-070315T1600Z/
/O.EXA.PHFO.SU.Y.0016.000000T0000Z-070315T1600Z/
MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
733 PM HST WED MAR 14 2007

...HIGH SURF WARNING IS CANCELLED...
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE HIGH
SURF WARNING HAS BEEN CANCELLED.

SURF ALONG NORTH FACING SHORES OF MOLOKAI AND MAUI WILL BE 18 TO 22
FEET TONIGHT...AND THEN DECLINE THURSDAY MORNING.

$$

HIZ023-026-151600-
/O.CON.PHFO.SU.W.0006.000000T0000Z-070315T1600Z/
KONA-KOHALA-
733 PM HST WED MAR 14 2007

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY...

SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BE 10 TO
14 FEET THROUGH TONIGHT...AND THEN DECLINE IN THE EARLY MORNING.

ALTHOUGH SURF IS EXPECTED TO DROP BELOW THE WARNING THRESHOLD BY
EARLY THURSDAY...THIS WARNING WILL BE FOLLOWED A HIGH SURF
ADVISORY FOR SURF OF 8 TO 11 FEET DURING MOST OF THE DAY ON
THURSDAY.

$$

HIZ001>003-006>009-151600-
/O.CON.PHFO.SU.Y.0016.000000T0000Z-070315T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-
733 PM HST WED MAR 14 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY...

SURF ALONG NORTH FACING SHORES OF NIIHAU KAUAI AND OAHU WILL BE
15 TO 20 FEET TONIGHT...AND THEN DECLINE AFTER SUNRISE THURSDAY
MORNING.

SURF ALONG WEST FACING SHORES OF NIIHAU KAUAI AND OAHU WILL BE 10
TO 15 FEET TONIGHT...AND THEN DECLINE AFTER SUNRISE THURSDAY
MORNING.

$$
TANABE/HOUSTON
000
WHHW40 PHFO 151335
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
335 AM HST THU MAR 15 2007

...HIGH SURF WARNING REMAINS IN EFFECT FOR WEST FACING SHORES OF
THE BIG ISLAND THROUGH NOON HST TODAY...

...HIGH SURF ADVISORY REMAINS IN EFFECT FOR NORTH FACING SHORES
OF MOLOKAI AND MAUI THROUGH NOON HST TODAY...

.OVERVIEW...THE SURF PRODUCED BY A LARGE NORTHWEST SWELL REMAINS
NEAR THE WARNING THRESHOLD ALONG THE WEST FACING SHORES OF THE
BIG ISLAND THIS MORNING. THE SURF ALSO REMAINS NEAR THE ADVISORY
THRESHOLD ALONG THE NORTH FACING SHORES OF MOLOKAI AND MAUI.

RESIDENTS AND VISITORS ARE URGED TO AVOID THE WATER ALONG THE
AFFECTED SHORELINES  DUE TO THE DANGEROUS WAVE ACTION...AND THE
POTENTIAL FOR STRONG RIP CURRENTS. FORECAST SURF HEIGHTS ARE
ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT...OF WAVES.

HIZ001>003-006>009-151445-
/O.CAN.PHFO.SU.Y.0016.000000T0000Z-070315T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-
335 AM HST THU MAR 15 2007

...HIGH SURF ADVISORY IS CANCELLED...

SURF ALONG NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND OAHU
IS SLOWLY DECREASING BELOW THE HIGH SURF ADVISORY THRESHOLD.

$$

HIZ023-026-152200-
/O.EXT.PHFO.SU.W.0006.000000T0000Z-070315T2200Z/
KONA-KOHALA-
335 AM HST THU MAR 15 2007

...HIGH SURF WARNING NOW IN EFFECT UNTIL NOON HST TODAY...

SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BE 8 TO
12 FEET THROUGH LATE THIS MORNING.

ALTHOUGH SURF IS EXPECTED TO DROP BELOW THE WARNING THRESHOLD BY
LATER TODAY...THIS WARNING WILL BE FOLLOWED A HIGH SURF ADVISORY
FOR SURF OF 7 TO 10 FEET DURING THIS AFTERNOON AND EVENING.

$$

HIZ012-013-017-019-020-152200-
/O.EXT.PHFO.SU.Y.0016.000000T0000Z-070315T2200Z/
MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
335 AM HST THU MAR 15 2007

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL NOON HST TODAY...

SURF ALONG NORTH FACING SHORES OF MOLOKAI AND MAUI WILL BE 12 TO
16 FEET THIS MORNING...AND WILL SLOWLY SUBSIDE THIS AFTERNOON.

$$

HOUSTON
000
WHHW40 PHFO 152126
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1126 AM HST THU MAR 15 2007

...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND
THROUGH 8 PM HST TONIGHT...

.OVERVIEW...THE SURF PRODUCED BY A LARGE NORTHWEST SWELL HAS
DECREASED BUT REMAINS NEAR ADVISORY LEVELS ALONG THE WEST FACING
SHORES OF THE BIG ISLAND. 

RESIDENTS AND VISITORS ARE URGED TO AVOID THE WATER ALONG THE
AFFECTED SHORELINES DUE TO THE DANGEROUS WAVE ACTION...AND THE
POTENTIAL FOR STRONG RIP CURRENTS. FORECAST SURF HEIGHTS ARE
ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT...OF WAVES.

HIZ023-026-160600-
/O.CAN.PHFO.SU.W.0006.000000T0000Z-070315T2200Z/
/O.NEW.PHFO.SU.Y.0017.070315T2200Z-070316T0600Z/
KONA-KOHALA-
1126 AM HST THU MAR 15 2007

...HIGH SURF WARNING IS CANCELLED...
...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM HST THIS EVENING. THE
HIGH SURF WARNING HAS BEEN CANCELLED. 

SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BE 6 TO 8 FEET
THROUGH THIS AFTERNOON.


$$

HIZ012-013-017-019-020-152230-
/O.CAN.PHFO.SU.Y.0016.000000T0000Z-070315T2200Z/
MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
1126 AM HST THU MAR 15 2007

...HIGH SURF ADVISORY IS CANCELLED...

SURF ALONG NORTH AND WEST FACING SHORES OF MOLOKAI AND MAUI HAVE
DROPPED BELOW ADVISORY LEVELS.

$$


MORRISON

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Mar 12, 8:30 PM HST, 7 hours 1 minute earlier.

Area forecast discussion, Mar 12, 8:30 PM HST, 7 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
830 PM HST MON MAR 12 2007

.SYNOPSIS...SOUTHERLY FLOW AHEAD OF A COLD FRONT WILL BRING
SCATTERED SHOWERS TO KAUAI AND OAHU TONIGHT....WITH ISOLATED
SHOWERS ELSEWHERE. ADDITIONAL SHOWERS...SOME LOCALLY HEAVY...WILL
COME WITH A SLOW MOVING COLD FRONT. THE FRONT IS EXPECTED TO REACH
KAUAI EARLY TUESDAY...THEN MOVE DOWN THE ISLAND CHAIN THROUGH THE
WORK WEEK AS IT SLOWLY WEAKENS. LIGHT TO MODERATE TRADES AND MORE
SETTLED WEATHER WILL RETURN OVER THE WEEKEND.

&&

.SHORT TERM (TONIGHT THROUGH THURSDAY)...
THE LEADING EDGE OF LAYERED CLOUDS ASSOCIATED WITH A COLD FRONT IS
NEAR KAUAI...WITH THE FRONT ASSOCIATED WITH A STORM FORCE LOW
CENTERED ABOUT 1000 MILES NORTHWEST OF KAUAI. RADAR CURRENTLY SHOWS
SHOWERS INCREASING IN THE KAUAI CHANNEL...AND SOUTH OF KAUAI...WITH
LITTLE IN THE WAY OF RETURNS ELSEWHERE. THE SOUTH TO SOUTHWEST WINDS
NEAR KAUAI AND OAHU ARE LOCALLY GUSTY...ESPECIALLY ON THE NORTH AND
EAST SIDE OF MOUNTAIN RANGES...WITH WIND GUSTS AS HIGH AS 35 MPH
BEING REPORTED FROM MAKUA RIDGE ON OAHU...NEAR 45 MPH AT DILLINGHAM
AIRFIELD IN MOKULEIA...AND A CALLER TO OUR OFFICE REPORTING STRONG
WIND GUSTS IN THE AHUIMANU AREA IN THE LAST HOUR.

MODELS ARE IN GENERAL AGREEMENT WITH OVERALL MOVEMENT OF THE
FRONT...BUT MINOR DIFFERENCES ARE NOTED...ESPECIALLY WITH THE GFS.
THE OPERATIONAL RUN OF THE GFS...AS WELL AS SOME OF THE MEMBERS OF
THE ENSEMBLE RUN...DEVELOP A WEAK LOW ALONG THE FRONT NEAR AND/OR
NORTH OF THE ISLANDS WITHIN ABOUT 24 TO 36 HOURS...WHICH LEADS TO A
SLOWER MOVEMENT OF THE BOUNDARY DOWN THE ISLAND CHAIN...WHEREAS
MOST OTHER MODELS DO NOT SHARE THIS SOLUTION. THIS WEAK CYCLOGENESIS
IN THE MODEL APPEARS TO BE IN RESPONSE TO SHORT WAVE ENERGY MOVING
INTO THE BASE OF THE LONG WAVE TROUGH ASSOCIATED WITH THE VERTICALLY
STACKED LOW TO OUR NORTH.

EITHER WAY...THE FRONT IS EXPECTED TO LINGER NEAR KAUAI THROUGH MOST
OF THE DAY TUESDAY WITH ONLY A SLOW EASTWARD PROGRESSION EXPECTED.
LOCALLY HEAVY RAINFALL AMOUNTS ARE POSSIBLE WITH THE FRONT...AS
MODERATE TO HEAVY SHOWERS WILL HAVE THE POTENTIAL TO FALL OVER THE
SAME AREAS FOR AN EXTENDED PERIOD...THUS THE FLASH FLOOD WATCH
REMAINS IN EFFECT FOR KAUAI COUNTY THROUGH TOMORROW NIGHT. AT LEAST
SOILS ARE NOT AT AN EXTREME SATURATION LEVEL GOING INTO THIS EVENT.

THE FRONT IS EXPECTED TO MOVE TO NEAR OAHU LATE TUESDAY...MOVING TO
NEAR MAUI ON WEDNESDAY. LOCALLY HEAVY SHOWERS ARE STILL EXPECTED
WHEN THE FRONT IS NEAR OAHU...AND POSSIBLY MAUI COUNTY...BUT WILL
HOLD OFF OF INCREASING THE AREA IN THE FLOOD WATCH. BY THURSDAY...
THE FRONT IS EXPECTED TO BE NEAR THE BIG ISLAND...BUT WILL BE IN A
WEAKENING TREND.

THE GFS AND WAVEWATCH MODEL OUTPUT CONTINUES TO BE SCRUTINIZED AFTER
THE BOGUS MODEL SOLUTION FROM YESTERDAYS 18Z RUN...WHICH USED BAD
QUICKSCAT DATA FOR INPUT...WHICH SUBSEQUENTLY PUT MUCH OF THE OUTPUT
INTO DISARRAY. WAVE WATCH III DATA THAT USES NOGAPS MODEL DATA FOR
SURFACE WINDS APPEARS TO OFFER A MORE REALISTIC SOLUTION FOR
EXPECTED SWELL HEIGHTS IN OUR WATERS. SEE SRFHFO AND CWFHFO FOR
THOSE SWELL FORECASTS.

&&

.LONG TERM (FRIDAY THROUGH MONDAY)...
BY FRIDAY THE FRONT WILL BE WEAKENING IN THE VICINITY OF THE BIG
ISLAND. DRIER NORTHERLY FLOW WILL BE MOVING IN BEHIND THE
FRONT...AS HIGH PRESSURE BUILDS NORTHWEST AND NORTH OF THE ISLANDS.
SATURDAY AND SUNDAY WILL SEE NORTHEASTERLY TRADES AND THEY SHOULD
TURN TO EASTERLY BY MONDAY. SHOWER ACTIVITY WILL THEN TAKE ON THE
USUAL WINDWARD AND MAUKA LOOK TO THEM. TODAY/S 00Z GFS RUN IS FASTER
AND SLIGHTLY STRONGER WITH THE RETURN TO TRADE WIND WEATHER...AS
OPPOSED TO EARLIER RUNS...SO THAT BODES WELL FOR THOSE LOOKING FOR
MORE SETTLED WEATHER TO RETURN FOR THE WEEKEND.

&&

.MARINE...
THE STRONG LOW ABOUT 1000 MILES NORTHWEST OF KAUAI IS GENERATING A
VERY LARGE SWELL THAT BUILD NEAR KAUAI TUESDAY AFTERNOON...THEN THE
OTHER ISLANDS TUESDAY NIGHT AND WEDNESDAY. WARNING LEVEL SURF IS
EXPECTED FOR MOST IF NOT ALL NORTH AND WEST FACING SHORES...LIKELY
TO BE ISSUED TUESDAY MORNING. A SMALL CRAFT ADVISORY WILL GO INTO
EFFECT FROM WATERS AROUND OAHU WESTWARD AT 6 AM TOMORROW. MOST
REMAINING ZONES WILL NEED A SMALL CRAFT ADVISORY ONCE THE SWELL
FILLS IN.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FOR KAUAI AND NIIHAU THROUGH TUESDAY NIGHT.
SMALL CRAFT ADVISORY FROM OAHU WESTWARD TUESDAY THROUGH THURSDAY DUE
TO LARGE OPEN OCEAN SWELLS.

&&

BIRCHARD

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 3:51 PM HSTFlash Flood WatchHFOHonolulu, Kauai36 hr

Nearby

High Surf Warnings in Hawaii, 2007Every high surf warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.